Flash Flood, North Central
- When
- April 21, 2:05 PM AST to 5:05 PM AST
- Where
- North Central County, Manati
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 18.417, -66.483
Flooding was reported along road 667 km. 3.3 at Barrio Cortez.
A nearby mid to upper trough combined with daytime heating and local effects to produce numerous showers and isolated thunderstorms. Flooding was reported across Manati and Barceloneta during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A nearby mid to upper trough combined with daytime heating and local effects to produce numerous showers and isolated thunderstorms. Flooding was reported across Manati and Barceloneta during the afternoon. Doppler weather radar estimated up to five inches of rainfall there.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 21, 11:54 AM AST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1154 AM AST FRI APR 21 2006 .UPDATE...LATEST SATELLITE AND RADAR IMAGES INDICATE SHOWER ACTIVITY IS ON THE INCREASE TODAY ACROSS PUERTO RICO. 12Z SOUNDING THIS MORNING INDICATED A SIGNIFICANT INCREASE IN MOISTURE OVER SJU AND AN INCREASE IN INSTABILITY. HAVE GONE AHEAD AND UPDATED FIRST PERIOD OF FORECAST TO INCREASE POPS ACROSS CENTRAL AND NORTHERN PUERTO RICO AS WELL AS INCREASE COVERAGE OF ISOLATED THUNDERSTORMS. REMAINDER OF FORECAST LOOKS ON TRACK AND NO ADDITIONAL CHANGES NECESSARY AT THIS TIME. && .PREV DISCUSSION... SYNOPSIS... MID TO UPPER TROUGH CONTINUES TO EXTEND SOUTH ACROSS THE LOCAL REGION INTO THE EAST CENTRAL CARIBBEAN WHILE SLOWLY LIFTING NORTHEAST. SURFACE HIGH PRESSURE CENTERED OVER THE EAST CENTRAL ATLANTIC EXTENDS WEAKLY SOUTHWESTWARD TO THE EXTREME NORTHEAST CARIBBEAN...WHILE AN AREA OF LOW PRESSURE AND ASSOCIATED LOW LEVEL TROUGH SLOWLY SHIFTS EAST ACROSS THE NORTH CENTRAL ATLANTIC JUST NORTH OF THE AREA. ANOTHER AREA OF HIGH PRESSURE NORTH NORTHEAST OF THE BAHAMAS WILL CONTINUE TO DRIFT NORTH AND EAST WHILE STRENGTHEN ACROSS THE WEST ATLANTIC TODAY INTO THE WEEKEND. DISCUSSION... SATELLITE AND DOPPLER WEATHER RADAR CONTINUED TO SHOW PATCHES OF MID TO UPPER LEVEL MOISTURE DRIFTING EAST ACROSS THE LOCAL AREA DURING THE OVERNIGHT HOURS. MOST OF THIS CLOUDINESS WAS MOISTURE LEFT OVER FROM CONVECTIVE ACTIVITY THAT OCCURRED ACROSS HISPANOLA AND PUERTO RICO LATE YESTERDAY AFTERNOON. SOME SHOWERS LINGERED JUST OFF THE NORTHEAST COAST OF PUERTO RICO DURING MORNING HOURS AND ALSO CONTINUED TO DRIFT FURTHER NORTHEAST. MEANWHILE ISOLATED SHOWERS DEVELOPED ACROSS THE SOUTHERN CARIBBEAN WATERS AND WAS SLOWLY DRIFTING WEST. STILL LIMITED AMOUNTS OF LOW LEVEL MOISTURE ACROSS THE ISLANDS... HOWEVER AS THE GFS MODELS PREVIOUSLY SUGGESTED...THE LOW LEVEL WIND FLOW APPEARS TO BE SLOWLY SHIFTING AND BECOMING MORE EASTERLY. THIS WAS ALSO CONFIRMED BY RECENT QUICKSCAT AND VAD WIND PROFILE. WITH THAT SAID AND GIVEN PRESENT MID TO UPPER LEVEL CONDITIONS...EXPECT MIXTURE OF CLOUDS AND PERIODS OF PARTLY SUNNY SKIES ACROSS THE LOCAL AREA TODAY. HOWEVER DURING THE AFTERNOON... THE PROXIMITY OF THE MID TO UPPER TROUGH COMBINED WITH DAYTIME HEATING AND LOCAL EFFECTS WILL AGAIN MAKE FOR THE DEVELOPMENT OF SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS TODAY. THE ACTIVITY WILL BE MAINLY ACROSS THE CENTRAL AND WESTERN INTERIOR SECTIONS OF PUERTO RICO. THE U.S. VIRGIN ISLANDS WILL SEE A RETURN OF THE TRADE WINDS TODAY WITH PASSING CLOUDS AND A FEW ISOLATED SHOWERS. MARINE... A SMALL NORTH SWELL HAS MADE ITS WAY INTO THE REGIONAL WATERS AND WILL BUILD TO AROUND 3 FEET TODAY...AND PREVAIL THROUGH THE WEEKEND. THIS IN TURN WILL COMBINE WITH THE DEVELOPING TRADE WIND INDUCED WAVES OVER THE WEEKEND TO CREATE CHOPPY SEAS. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI APR 21 2006 PRZ001>013-AMZ710>750-221000- 600 AM AST FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... DURING THE AFTERNOON....DIURNAL HEATING WILL COMBINE WITH AVAILABLE MOISTURE...OROGRAPHIC EFFECTS AND THE LOCAL SEA BREEZES FOR SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE INTERIOR AND NORTH SECTIONS OF MAINLAND PUERTO RICO. URBAN FLOODING AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN... MOISTURE WILL BE SUFFICIENT ACROSS THE AREA WHICH WILL RESULT IN THE INCREASED POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-221000- 600 AM AST FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The national radar mosaic for the moment the first event began.
7 flash flood. Local standard time, as filed.
Flooding was reported along road 667 km. 3.3 at Barrio Cortez.
Flooding of Highway 2 was reported at Barrio Palenque in front of Plaza Gigante. A car was trapped in the flood waters.
Street flooding was reported in Barrio Parcelas Loarte in front of the Park and Marshall bakery.
Flooding of road 604 at Highway 2 intersection was reported in front of Colegio Piallet
A home was reported flooded at Barrio Llanadas, sector Abra Los caballos, near the Pentecostal Church.
A home was reported flooded on road 682, at Barrio Garrochales, Sector Aviles.
A section of the old road to Barceloneta was flooded and a car was trapped in the flood waters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5503540, 5503541, 5503546, 5503543, 5503542, 5503544, 5503545.